MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (ISRAEL) POLESTAR N30 SURGICAL MRI SYSTEM; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

MEDTRONIC NAVIGATION, INC. (ISRAEL) POLESTAR N30 SURGICAL MRI SYSTEM; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number POLESTAR
Medical Device Problem Codes Communication or Transmission Problem (2896); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return requested.Replacement op sys sw hd drive shipped to site.No parts have been received by manufacturer for analysis.On (b)(6) 2017 a medtronic representative, following-up at the site, reported replaced hard drive.
 
Event or Problem Description
A site representative reported that, while in a cranial procedure, when trying to connect the navigation system and their surgical mri system, an error message pops up saying that there was no connection with the surgical mri system.No further details regarding this issue, or specifically when it occurred, were provided.The surgeon opted to continue and completed the procedure with the use of the navigation system, however, without the surgical mri system.Delay in therapy was less than one hour.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
The suspect hard drive was returned to the manufacturer for evaluation.Testing found that corrupted files were present on the hard drive.Additionally bad sectors were discovered.This confirmed a hard drive malfunction as the root cause of the reported issue.

Brand Name
POLESTAR N30 SURGICAL MRI SYSTEM
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (ISRAEL)
p.o. box 548
kochav yokneam bldg.
yokneam elit 20692
IS  20692
MDR Report Key6305626
Report Number1723170-2017-00334
Device Sequence Number16157789
Product Code LNH
UDI-Device Identifier00613994719225
UDI-Public00613994719225
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K092308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberPOLESTAR
Device Catalogue Number9734070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight65